Alert archive / Texas / High Surf Advisories in 2012

High Surf Advisory 2, NWS Brownsville, TX

April 14, 2012Kenedy County, Texas

NWS Brownsville, TX issued this high surf advisory at Apr 14, 2012, 2:58 AM CDT for Kenedy County, Texas. It was in force for 61 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2012, 2:58 AM CDT (07:58 UTC)
Expired
Apr 16, 2012, 3:45 PM CDT
In force
61 hr
Issued by
NWS Brownsville, TX

County Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2012-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2083 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2012-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2083 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WHUS44 KBRO 140758
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
258 AM CDT SAT APR 14 2012

...HIGH SURF AND DANGEROUS RIP CURRENTS AT AREA BEACHES THROUGH
SUNDAY...

.LOW PRESSURE OVER THE PLAINS WILL INTERACT WITH HIGHER PRESSURE
OVER THE GULF OF MEXICO AND THE SOUTHEASTERN UNITED STATES TO
PRODUCE A PROLONGED PERIOD OF STRONGER SOUTHEAST WINDS OVER THE
LOWER TEXAS COAST. HIGHER WAVE HEIGHTS WILL RESULT IN A HIGH RISK
OF RIP CURRENTS AND SURF BUILDING TO OVERHEAD TODAY.

TXZ251-256-257-150000-
/O.NEW.KBRO.SU.Y.0002.120414T0758Z-120415T0000Z/
/O.CON.KBRO.RP.S.0002.000000T0000Z-120415T1200Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
258 AM CDT SAT APR 14 2012

...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A HIGH
SURF ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WAVES AND SURF...WAVES WITH HEIGHTS OF 6 TO 10 FEET MAY DEVELOP
  AND MOVE ASHORE TODAY FROM THE SOUTHEAST. THE RESULT WILL BE HIGH
  SURF BUILDING TO OVERHEAD IN HEIGHT.

* TIMING...WAVE HEIGHTS WILL INCREASE AT AREA BEACHES THIS 
  WEEKEND AS STRONG SOUTHEAST WINDS PREVAIL. 

* IMPACTS...MARINE CONDITIONS WILL SUPPORT STRONGER OR MORE 
  FREQUENT LIFE THREATENING RIP CURRENTS...WHICH WILL CREATE 
  DANGEROUS SWIMMING CONDITIONS AT BOCA CHICA BEACH AND THE 
  BEACHES OF SOUTH PADRE ISLAND...ESPECIALLY NEAR THE JETTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS THIS WEEKEND.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS
EXPECTED ALONG THE COAST.  THIS INCLUDES ROUGH OR HIGH SURF...
LARGE BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW.  HIGH
SURF IS DEFINED GENERALLY TO BE HEAD HIGH OR GREATER ON AN
AVERAGE MAN...ABOUT 6 FEET OR MORE. 

BEACH GOERS ARE URGED TO HEED FLAG WARNINGS.

&&

$$
6 follow-up statements
976 
WHUS44 KBRO 142037 AAA
CFWBRO

COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
337 PM CDT SAT APR 14 2012

...HIGH SURF AND DANGEROUS RIP CURRENTS AT AREA BEACHES THROUGH
SUNDAY...

.LOW PRESSURE OVER THE PLAINS WILL INTERACT WITH HIGHER PRESSURE
OVER THE GULF OF MEXICO AND THE SOUTHEASTERN UNITED STATES TO
PRODUCE A PROLONGED PERIOD OF STRONGER SOUTHEAST WINDS OVER THE
LOWER TEXAS COAST. HIGHER WAVE HEIGHTS WILL RESULT IN A HIGH RISK
OF RIP CURRENTS AND SURF BUILDING TO OVERHEAD TODAY.

TXZ251-256-257-150500-
/O.NEW.KBRO.CF.Y.0002.120414T2037Z-120415T1200Z/
/O.EXT.KBRO.SU.Y.0002.000000T0000Z-120415T1200Z/
/O.CON.KBRO.RP.S.0002.000000T0000Z-120415T1200Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
337 PM CDT SAT APR 14 2012

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 AM CDT SUNDAY...
...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SUNDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT SUNDAY. 

* COASTAL FLOODING...LARGE BREAKING WAVES CONTINUE TO WASH UP TO
  THE DUNES ALONG SOUTH PADRE ISLAND AND BOCA CHICA BEACH. MINOR
  COASTAL FLOODING WILL CONTINUE INTO AT LEAST SUNDAY MORNING.

* WAVES AND SURF...WAVES WITH HEIGHTS OF 6 TO 10 FEET MAY 
  DEVELOP AND MOVE ASHORE TODAY FROM THE SOUTHEAST. THE RESULT 
  WILL BE HIGH SURF BUILDING TO OVERHEAD IN HEIGHT. 

* TIMING...WAVE HEIGHTS WILL INCREASE AT AREA BEACHES THIS 
  WEEKEND AS STRONG SOUTHEAST WINDS PREVAIL. 

* IMPACTS...MARINE CONDITIONS WILL SUPPORT STRONGER OR MORE 
  FREQUENT LIFE THREATENING RIP CURRENTS...WHICH WILL CREATE 
  DANGEROUS SWIMMING CONDITIONS AT BOCA CHICA BEACH AND THE 
  BEACHES OF SOUTH PADRE ISLAND...ESPECIALLY NEAR THE JETTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS THIS WEEKEND.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS
EXPECTED ALONG THE COAST.  THIS INCLUDES ROUGH OR HIGH SURF...
LARGE BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW.  HIGH
SURF IS DEFINED GENERALLY TO BE HEAD HIGH OR GREATER ON AN
AVERAGE MAN...ABOUT 6 FEET OR MORE.

BEACH GOERS ARE URGED TO HEED FLAG WARNINGS.

A COASTAL FLOOD ADVISORY IS ISSUED FOR THE LIKELIHOOD OF MINOR
TIDAL FLOODING OR TIDAL OVERWASH...DEFINED AS TIDES EXPECTED TO
BE AROUND 2.5 FEET ABOVE MEAN LOWER LOW WATER ALONG SOUTH PADRE
ISLAND AND COMMUNITIES ALONG THE LAGUNA MADRE. 

&&

$$
885 
WHUS44 KBRO 150347
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1047 PM CDT SAT APR 14 2012

...HAZARDOUS BEACH CONDITIONS SUNDAY...

.DEEP LOW PRESSURE OVER THE CENTRAL PLAINS WILL EXTEND SOUTH INTO
WEST TEXAS AND NORTHEAST MEXICO TO INTERACT WITH HIGHER PRESSURE
OVER THE GULF OF MEXICO AND THE SOUTHEAST UNITED STATES TO PRODUCE
STRONG SOUTHEAST TO SOUTH WINDS OVER THE LOWER TEXAS COAST. HIGHER
WAVE HEIGHTS WILL RESULT IN A NUMBER OF BEACH HAZARDS...INCLUDING
MINOR COASTAL FLOODING...HIGHER SURF AND A HIGH RISK OF RIP
CURRENTS.

TXZ251-256-257-160000-
/O.EXT.KBRO.CF.Y.0002.000000T0000Z-120416T0000Z/
/O.EXT.KBRO.SU.Y.0002.000000T0000Z-120416T0000Z/
/O.EXT.KBRO.RP.S.0002.000000T0000Z-120416T0000Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
1047 PM CDT SAT APR 14 2012

...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SUNDAY...
...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SUNDAY...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY EVENING...

* COASTAL FLOODING...LARGE BREAKING WAVES CONTINUE TO WASH UP TO
  THE DUNES ALONG SOUTH PADRE ISLAND AND BOCA CHICA BEACH. MINOR
  COASTAL FLOODING WILL CONTINUE ON SUNDAY.

* WAVES AND SURF...WAVES WITH HEIGHTS OF 6 TO 10 FEET MAY DEVELOP
  AND MOVE ASHORE FROM THE SOUTHEAST. SURF WILL BUILD TO OVERHEAD
  IN HEIGHT.

* TIMING...WAVE HEIGHTS WILL REMAIN HIGH AT AREA BEACHES THROUGH
  SUNDAY AS STRONG SOUTHEAST TO SOUTH WINDS PREVAIL.

* IMPACTS...MARINE CONDITIONS WILL SUPPORT STRONGER OR MORE 
  FREQUENT LIFE THREATENING RIP CURRENTS...WHICH WILL CREATE 
  DANGEROUS SWIMMING CONDITIONS AT BOCA CHICA BEACH AND THE 
  BEACHES OF SOUTH PADRE ISLAND...ESPECIALLY NEAR THE JETTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS THIS WEEKEND.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS
EXPECTED ALONG THE COAST.  THIS INCLUDES ROUGH OR HIGH SURF...
LARGE BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW.  HIGH
SURF IS DEFINED GENERALLY TO BE HEAD HIGH OR GREATER ON AN
AVERAGE MAN...ABOUT 6 FEET OR MORE.

BEACH GOERS ARE URGED TO HEED FLAG WARNINGS.

A COASTAL FLOOD ADVISORY IS ISSUED FOR THE LIKELIHOOD OF MINOR
TIDAL FLOODING OR TIDAL OVERWASH...DEFINED AS TIDES EXPECTED TO
BE AROUND 2.5 FEET ABOVE MEAN LOWER LOW WATER ALONG SOUTH PADRE
ISLAND AND COMMUNITIES ALONG THE LAGUNA MADRE.

&&

$$
149 
WHUS44 KBRO 152146
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
446 PM CDT SUN APR 15 2012

...HAZARDOUS BEACH CONDITIONS THROUGH MONDAY...

.DEEP LOW PRESSURE OVER THE CENTRAL PLAINS WILL EXTEND SOUTH INTO
WEST TEXAS AND NORTHEAST MEXICO TO INTERACT WITH HIGHER PRESSURE
OVER THE GULF OF MEXICO AND THE SOUTHEAST UNITED STATES TO
PRODUCE STRONG SOUTHEAST TO SOUTH WINDS OVER THE LOWER TEXAS
COAST. HIGHER WAVE HEIGHTS WILL RESULT IN A NUMBER OF BEACH
HAZARDS...INCLUDING MINOR COASTAL FLOODING...HIGHER SURF AND A
HIGH RISK OF RIP CURRENTS.

TXZ251-256-257-160500-
/O.EXT.KBRO.CF.Y.0002.000000T0000Z-120416T2100Z/
/O.EXT.KBRO.SU.Y.0002.000000T0000Z-120416T2100Z/
/O.EXT.KBRO.RP.S.0002.000000T0000Z-120416T2100Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
446 PM CDT SUN APR 15 2012

...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 4 PM CDT MONDAY...
...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 PM CDT MONDAY...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH MONDAY AFTERNOON...

* COASTAL FLOODING...LARGE BREAKING WAVES CONTINUE TO WASH UP TO 
  THE DUNES ALONG SOUTH PADRE ISLAND AND BOCA CHICA BEACH. MINOR 
  COASTAL FLOODING WILL CONTINUE ON SUNDAY. 

* WAVES AND SURF...WAVES WITH HEIGHTS OF 6 TO 10 FEET MAY 
  DEVELOP AND MOVE ASHORE FROM THE SOUTHEAST. SURF WILL BUILD TO 
  OVERHEAD IN HEIGHT. 

* TIMING...WAVE HEIGHTS WILL REMAIN HIGH AT AREA BEACHES THROUGH 
  SUNDAY AS STRONG SOUTHEAST TO SOUTH WINDS PREVAIL. 

* IMPACTS...MARINE CONDITIONS WILL SUPPORT STRONGER OR MORE 
  FREQUENT LIFE THREATENING RIP CURRENTS...WHICH WILL CREATE 
  DANGEROUS SWIMMING CONDITIONS AT BOCA CHICA BEACH AND THE 
  BEACHES OF SOUTH PADRE ISLAND...ESPECIALLY NEAR THE JETTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS THIS WEEKEND.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS
EXPECTED ALONG THE COAST.  THIS INCLUDES ROUGH OR HIGH SURF...
LARGE BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW.  HIGH
SURF IS DEFINED GENERALLY TO BE HEAD HIGH OR GREATER ON AN
AVERAGE MAN...ABOUT 6 FEET OR MORE.

BEACH GOERS ARE URGED TO HEED FLAG WARNINGS.

A COASTAL FLOOD ADVISORY IS ISSUED FOR THE LIKELIHOOD OF MINOR
TIDAL FLOODING OR TIDAL OVERWASH...DEFINED AS TIDES EXPECTED TO
BE AROUND 2.5 FEET ABOVE MEAN LOWER LOW WATER ALONG SOUTH PADRE
ISLAND AND COMMUNITIES ALONG THE LAGUNA MADRE.

&&

$$
885 
WHUS44 KBRO 160453
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1153 PM CDT SUN APR 15 2012

...HAZARDOUS BEACH CONDITIONS THROUGH MONDAY...

.DEEP LOW PRESSURE OVER THE CENTRAL PLAINS WILL EXTEND SOUTH INTO
WEST TEXAS AND NORTHEAST MEXICO. THIS LOW PRESSURE AREA WILL 
INTERACT WITH HIGHER PRESSURE OVER THE GULF OF MEXICO AND THE
SOUTHEAST UNITED STATES TO PRODUCE STRONG SOUTHEAST TO SOUTH WINDS
OVER THE LOWER TEXAS COAST. HIGHER WAVE HEIGHTS FROM THESE STRONG
SOUTHEAST WINDS WILL RESULT IN A NUMBER OF BEACH HAZARDS...
INCLUDING MINOR COASTAL FLOODING...HIGHER SURF AND A HIGH RISK OF
RIP CURRENTS.

TXZ251-256-257-161300-
/O.CON.KBRO.CF.Y.0002.000000T0000Z-120416T2100Z/
/O.CON.KBRO.SU.Y.0002.000000T0000Z-120416T2100Z/
/O.CON.KBRO.RP.S.0002.000000T0000Z-120416T2100Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
1153 PM CDT SUN APR 15 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT
MONDAY...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT MONDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH MONDAY
AFTERNOON...

* COASTAL FLOODING...LARGE BREAKING WAVES CONTINUE TO WASH UP TO 
  THE DUNES ALONG SOUTH PADRE ISLAND AND BOCA CHICA BEACH. MINOR 
  COASTAL FLOODING WILL CONTINUE ON SUNDAY. 

* WAVES AND SURF...WAVES WITH HEIGHTS OF 6 TO 10 FEET MAY 
  DEVELOP AND MOVE ASHORE FROM THE SOUTHEAST. SURF WILL BUILD TO 
  OVERHEAD IN HEIGHT. 

* TIMING...WAVE HEIGHTS WILL REMAIN HIGH AT AREA BEACHES THROUGH 
  SUNDAY AS STRONG SOUTHEAST TO SOUTH WINDS PREVAIL. 

* IMPACTS...MARINE CONDITIONS WILL SUPPORT STRONGER OR MORE 
  FREQUENT LIFE THREATENING RIP CURRENTS...WHICH WILL CREATE 
  DANGEROUS SWIMMING CONDITIONS AT BOCA CHICA BEACH AND THE 
  BEACHES OF SOUTH PADRE ISLAND...ESPECIALLY NEAR THE JETTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS THIS WEEKEND.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS
EXPECTED ALONG THE COAST.  THIS INCLUDES ROUGH OR HIGH SURF...
LARGE BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW.  HIGH
SURF IS DEFINED GENERALLY TO BE HEAD HIGH OR GREATER ON AN
AVERAGE MAN...ABOUT 6 FEET OR MORE.

BEACH GOERS ARE URGED TO HEED FLAG WARNINGS.

A COASTAL FLOOD ADVISORY IS ISSUED FOR THE LIKELIHOOD OF MINOR
TIDAL FLOODING OR TIDAL OVERWASH...DEFINED AS TIDES EXPECTED TO
BE AROUND 2.5 FEET ABOVE MEAN LOWER LOW WATER ALONG SOUTH PADRE
ISLAND AND COMMUNITIES ALONG THE LAGUNA MADRE.

&&

$$
440 
WHUS44 KBRO 161217
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
717 AM CDT MON APR 16 2012

...HAZARDOUS BEACH CONDITIONS THROUGH MONDAY...

.A LONG PERIOD EAST SWELL GENERATED FROM THE STRONG WINDS OVER THE
WEEKEND WILL CONTINUE TO IMPACT THE BEACHES ALONG THE LOWER TEXAS
COAST. THE MODERATELY HIGH SWELL WILL PILE UP ALONG THE SHORELINE
PRODUCING HIGH SURF...DANGEROUS RIP CURRENTS AND MINOR COASTAL
FLOODING. OVER WASH OF BREAKERS TO APPROACH THE DUNES PROVIDING
INCONVENIENCES AND POTENTIAL PROPERTY DAMAGE FOR DRIVERS AND BEACH
GOERS.

TXZ251-256-257-162100-
/O.CON.KBRO.CF.Y.0002.000000T0000Z-120416T2100Z/
/O.CON.KBRO.SU.Y.0002.000000T0000Z-120416T2100Z/
/O.CON.KBRO.RP.S.0002.000000T0000Z-120416T2100Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
717 AM CDT MON APR 16 2012

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* COASTAL FLOODING...LARGE BREAKING WAVES TO WASH UP TO THE DUNES
  ALONG SOUTH PADRE ISLAND AND BOCA CHICA BEACH. WITH HIGH TIDE TO
  OCCUR AROUND 1 PM MINOR COASTAL FLOODING IS POSSIBLE.

* HIGH SURF SURF CONTINUES AT OR NEAR OVERHEAD AT THE BREAK ZONE. 

* DANGEROUS RIP CURRENTS EXIST DUE TO THE STRONG SWELL COMBINING
  WITH THE ROUGH WAVES. 

* TIMING...WAVE HEIGHTS WILL REMAIN HIGH AT AREA BEACHES THROUGH
  MONDAY AS RESIDUAL LONG PERIOD SWELL CONTINUES TO BE DIRECTED
  TOWARDS THE COAST LINE. 

* IMPACTS...MARINE CONDITIONS WILL SUPPORT STRONGER OR MORE 
  FREQUENT LIFE THREATENING RIP CURRENTS...WHICH WILL CREATE 
  DANGEROUS SWIMMING CONDITIONS AT BOCA CHICA BEACH AND THE 
  BEACHES OF SOUTH PADRE ISLAND...ESPECIALLY NEAR THE JETTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS TODAY.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY.

A HIGH SURF ADVISORY IS ISSUED WHEN DANGEROUS WATER ACTION IS
EXPECTED ALONG THE COAST.  THIS INCLUDES ROUGH OR HIGH SURF...
LARGE BREAKING WAVES...RIP CURRENTS...AND STRONG UNDERTOW.  HIGH
SURF IS DEFINED GENERALLY TO BE HEAD HIGH OR GREATER ON AN
AVERAGE MAN...ABOUT 6 FEET OR MORE.

BEACH GOERS ARE URGED TO HEED FLAG WARNINGS.

A COASTAL FLOOD ADVISORY IS ISSUED FOR THE LIKELIHOOD OF MINOR
TIDAL FLOODING OR TIDAL OVER WASH...DEFINED AS TIDES EXPECTED TO
BE AROUND 2.5 FEET ABOVE MEAN LOWER LOW WATER ALONG SOUTH PADRE
ISLAND AND COMMUNITIES ALONG THE LAGUNA MADRE.

&&

$$
260 
WHUS44 KBRO 162045
CFWBRO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
345 PM CDT MON APR 16 2012

...HIGH SURF AND COASTAL FLOODING WANING...

.MARINE BUOY OBSERVATIONS AND VISUAL WEB CAMS HAVE SHOWN SEAS ARE
CONTINUING TO SUBSIDE. BREAKERS SHOULD CONTINUE TO LOWER AS THE
SWELL TRAIN SLOWLY LOWERS. OVER WASH OF TIDAL WAVES TO REMAIN
BELOW THE DUNES AS HIGH TIDE HAS PASSED. 

TXZ251-256-257-162145-
/O.CAN.KBRO.CF.Y.0002.000000T0000Z-120416T2100Z/
/O.CAN.KBRO.SU.Y.0002.000000T0000Z-120416T2100Z/
/O.CAN.KBRO.RP.S.0002.000000T0000Z-120416T2100Z/
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
345 PM CDT MON APR 16 2012

...COASTAL FLOOD ADVISORY IS CANCELLED...
...HIGH SURF ADVISORY IS CANCELLED...
...HIGH RIP CURRENT RISK IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
COASTAL FLOOD ADVISORY. THE HIGH SURF ADVISORY HAS BEEN
CANCELLED. THE HIGH RIP CURRENT RISK HAS BEEN CANCELLED. 

RIP CURRENT RISK TO REMAIN HIGH WITH A LONG PERIOD EASTERLY SWELL
TRAIN TO CONTINUE TONIGHT. THE SWELL WILL DIMINISH TUESDAY
LOWERING THE RISK TO MODERATE. 

$$

GB

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this high surf advisory went out at Apr 14, 12:54 AM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Apr 14, 12:54 AM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1254 AM CDT SAT APR 14 2012

.DISCUSSION...UPDATED FOR LATEST AVIATION AND MARINE DISCUSSIONS
BELOW.

&&

.AVIATION...SCT TO BKN LOW CLOUDS ARE MOVING OVER HEAD ON A WELL
MIXED SOUTH SOUTHEAST WIND EARLY THIS MORNING...AND WILL CREATE
AT LEAST TEMPO MVFR CONDITIONS. THEN...CEILINGS WILL LIFT BY MID
MORNING AS CONDITIONS BECOME WINDY FROM THE SOUTHEAST TO SOUTH.
MVFR WILL OCCUR AGAIN LATE THIS EVENING AND TONIGHT WITH CONTINUED
LOW LEVEL MOISTURE INFLUX FROM THE GULF.

&&

.MARINE...EXTENDED SMALL CRAFT ADVISORIES OUT UNTIL 00Z SUNDAY OR
7 PM CDT THIS EVENING. STRONG SOUTHEAST WINDS WILL CONTINUE THIS
MORNING AND WILL THEN INCREASE DURING THE DAY...MAINTAINING SMALL
CRAFT ADVISORY CONDITIONS.

&&

.PREV DISCUSSION... /ISSUED 203 PM CDT FRI APR 13 2012/

SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...THE BIG STORY
CONTINUES TO BE WIND FOR THE SHORT TERM PERIOD. A LOW PRESSURE
SYSTEM ENTERING THE CALIFORNIA COAST HAS INCREASE SW 500 MB FLOW.
THIS LOW PRESSURE IS INTERACTING WITH A HIGH PRESSURE OVER THE
GULF OF MEXICO INCREASE SOUTHEAST WINDS OVER DEEP SOUTH TEXAS
TONIGHT INTO TOMORROW. WINDS WILL LOWER A FEW HOURS TONIGHT AS
SURFACE GRADIENTS RELAXES A BIT. HOWEVER...EXPECT WINDS TO
INCREASE ONCE AGAIN IN THE MORNING HOURS WITH GUSTS REACHING
BETWEEN 25 TO 30 MPH. DECIDED NOT TO INCLUDE A WIND ADVISORY WITH
THIS PACKAGE SINCE WINDS WILL LIKELY BE MARGINAL SATURDAY
AFTERNOON. LOW TEMPERATURES TONIGHT WILL REACH THE MID 70S ACROSS
THE CWA. HIGH TEMPERATURES INTO SATURDAY MORNING WILL BE BETWEEN
THE MID 80S WITH THE WESTERN PORTIONS ALONG THE RIO GRANDE IN THE
MID 90S. NO PRECIPITATION EXPECTED THROUGH THE SHORT TERM.

LONG TERM /SUNDAY THROUGH FRIDAY/...MODELS ARE IN FAIRY GOOD
AGREEMENT WITH THE 500MB TROUGH ACROSS THE SOUTHWEST UNITED STATES
AND NORTHERN MEXICO SUNDAY MAKING ITS WAY EASTWARD MONDAY. THIS
WILL BRING A PACIFIC COLD FRONT INTO CENTAL TEXAS SUNDAY AND INTO
SOUTH TX SUN NIGHT. BEST RAIN CHANCES ARE PROGGED WELL TO THE
NORTHEAST OF THE CWA BUT WILL LIKELY SEE SHOWERS AND THUNDERSTORMS
BACK BUILD ACROSS THE COASTAL BEND INTO THE RIO GRANDE PLAINS SUN
NIGHT AND MOVE INTO THE AREA EARLY MONDAY. SURFACE LOW PRESSURE IS
EXPECTED TO DEVELOP ALONG THE FRONT ACROSS THE RIO GRANDE VALLEY
MONDAY. THIS SHOULD PROVIDE THE ADDITIONAL LOW LEVEL CONVERGENCE
FOR CONVECTION TO CONTINUE TO DEVELOP MONDAY THROUGH EARLY TUESDAY
BEFORE SOME DRIER AIR ADVECTS INTO THE NORTHERN AND WESTERN
PORTIONS OF THE CWA TUES NIGHT INTO WEDNESDAY. EAST TO SOUTHEAST FLOW
THROUGH THE REST OF THE FORECAST PERIOD WILL ALLOW MOISTURE TO
REMAIN RELATIVELY HIGH THURSDAY AND FRIDAY AS THE 12Z GFS PROGS A
WEAK SHORTWAVE TROUGH MOVING ACROSS SOUTHWEST TEXAS INTO NORTHERN MEXICO.
WILL MENTION A SLIGHT CHANCE OF RAIN FOR THURSDAY AND FRIDAY EVEN
THOUGH CONFIDENCE IS NOT HIGH FOR CONVECTION.

MARINE...
TONIGHT THROUGH SATURDAY NIGHT...SMALL CRAFT ADVISORY CONDITIONS
WERE EXTENDED THROUGH THE NIGHT FOR THE LAGUNA MADRE AND THE GULF
WATERS. SEAS REMAIN UP TO 5 FEET OVER THE OFFSHORE WATERS AND
EXPECT SEAS TO CONTINUE TO INCREASE TONIGHT INTO TOMORROW. EXPECT
THE SCA TO BE EXTENDED INTO SATURDAY. SURFACE GRADIENT REMAINS
STRONG AS SURFACE HIGH PRESSURE INTERACTS WITH AN UPPER LEVEL LOW
OVER THE CALIFORNIA COAST. WINDS WILL INCREASE BETWEEN 20 TO 25
KTS WITH GUSTS UP TO 30 KTS AT TIMES.

SUNDAY THROUGH WEDNESDAY...STRONG SOUTHERLY WINDS WILL PREVAIL
ACROSS THE COASTAL WATERS SUNDAY BEFORE THE PRESSURE GRADIENT
WEAKENS ACROSS THE LOWER TEXAS COAST SUN NIGHT AS A PACIFIC COLD
FRONT APPROACHES FROM THE NORTHWEST. LIGHT SOUTHEAST WINDS MONDAY
SHOULD BRIEFLY SHIFT TO THE NORTHEAST MON NIGHT AS LOW PRESSURE
DEVELOPS ALONG THE FRONT DRAPED ACROSS THE LOWER TX COAST. LIGHT
EASTERLY ARE PROGGED ACROSS THE WESTERN GULF OF MEXICO TUESDAY AND
WEDNESDAY WITH HIGH PRESSURE ACROSS NORTHEAST TX MONDAY GRADUALLY
SHIFTING EASTWARD THROUGH WEDNESDAY. SMALL CRAFT ADVISORIES WILL
BE NEEDED FOR ALL OF THE COASTAL WATERS SUNDAY AND THE OFFSHORE
WATERS SUN NIGHT INTO MONDAY AS THE SEAS SUBSIDE WITH THE WINDS.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...HIGH RIP CURRENT RISK THROUGH SUNDAY MORNING FOR TXZ251-256-257.

GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 PM CDT THIS EVENING FOR
     GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ150-155-
     170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

54/64
Hazardous weather outlook, Apr 13, 4:23 AM CDT, 22 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
423 AM CDT FRI APR 13 2012

TXZ248>257-140930-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
423 AM CDT FRI APR 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A HIGH RISK OF RIP CURRENTS.

EXPECT STRONG SOUTHEAST WINDS ACROSS THE RIO GRANDE VALLEY TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH MONDAY. ALSO...
SURF WILL INCREASE THIS WEEKEND AND A HIGH SURF ADVISORY WILL BE
POSSIBLE.

A WIND ADVISORY WILL BE POSSIBLE SATURDAY AND SUNDAY DUE TO STRONG
SOUTHEAST WINDS.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE SUNDAY THROUGH
MONDAY WITH THE APPROACH AND PASSAGE OF A COLD FRONT SUPPORTED BY
A TROUGH ALOFT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND HAM RADIO OPERATORS SHOULD MONITOR FORECASTS RELATED
TO A FRONTAL PASSAGE ON MONDAY. WITH THUNDERSTORMS IN THE FORECAST
ALONG WITH SOME UPPER SUPPORT...A FEW STRONGER STORMS COULD DEVELOP
MAKING ACTIVATION A POSSIBILITY.

GMZ130-132-135-150-155-170-175-140930-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
423 AM CDT FRI APR 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORY CONDITIONS CONTINUE WITH STRONG SOUTHEAST
WINDS AND INCREASED WAVE HEIGHTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG SOUTHEAST WINDS WILL PREVAIL THROUGH THE WEEKEND...WITH
GUSTS TO GALE FORCE POSSIBLE LATE SATURDAY THROUGH EARLY SUNDAY
OFFSHORE. WINDS WILL DECREASE MONDAY DURING THE DAY...BUT A COLD
FRONT WILL BRING IN STRONG NORTH WINDS LATE MONDAY...ACCOMPANIED
BY SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 9:11 PM CDTRip Current StatementBROKenedy67 hr
Apr 14, 3:31 AM CDTWind AdvisoryBROCameron, Hidalgo, Kenedy, Willacy12 hr
Apr 14, 3:37 PM CDTCoastal Flood AdvisoryBROKenedy48 hr

Nearby

High Surf Advisories in Texas, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.